Funnel Cloud, San Jacinto
- When
- September 1, 1:45 PM CST
- Where
- San Jacinto County, 0.69 mi S of Napier
- Reported by
- Trained Spotter
- Coordinates
- 30.490, -95.000
A funnel cloud was sighted near Shepherd.
A funnel cloud was sighted near Shepherd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
A funnel cloud was sighted near Shepherd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Sep 1, 8:54 AM CST, 4 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 954 AM CDT SAT SEP 1 2012 .UPDATE... MINOR UPDATES TO TEMPS AND DEW POINTS. && .DISCUSSION... SOUTHERN TWO THIRDS OF THE FORECAST AREA RUNNING ABOUT 2 TO 4 DEGREES BELOW THIS TIME YESTERDAY (14Z). DID RAISE MAX TEMPS TODAY 1 DEGREE IN THE GRIDS FOR NORTHERN THIRD OF THE FA AS TEMPS ARE SIMILAR TO YESTERDAY SO FAR BUT DO NOT EXPECT MAX TEMPS TO REACH SAME LEVEL AS YESTERDAY DUE TO SOME INCREASED CLOUDINESS AND MOISTURE TODAY. ADJUSTED DEW POINTS IN THE SHORT TERM TO MATCH OBSERVED TRENDS. HEAT INDICES WILL RISE TO THE 100-107 RANGE THIS AFTERNOON. 00Z NATIONAL HI-RES WRF-ARW RUN HAS BEST HANDLE ON OBSERVED PCPN SO FAR THIS MORNING AND WILL CONTINUE OUR POP FORECAST AS IS. SCT SHRA WITH OCNL TSRA ALREADY NOTED THIS MORNING. WITH HEAT OF THE DAY AND HIGHER PWATS MOVING INLAND RAIN CHANCES SHOULD INCREASE THIS AFTERNOON FOR INTERIOR SECTIONS. STILL SOME SCT SHRA WELL OFFSHORE AS WELL. 04 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 98 77 97 77 99 / 30 20 20 20 10 HOUSTON (IAH) 94 79 95 79 96 / 50 20 30 10 10 GALVESTON (GLS) 90 82 91 82 92 / 40 20 30 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 432 AM CDT SAT SEP 1 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-021200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 432 AM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. RAINFALL TOTALS WILL AVERAGE AROUND 1/4 INCH WITH ISOLATED 1 TO 2 INCH AMOUNTS POSSIBLEIN THE SLOWER MOVING ACTIVITY OR WHERE ANY TRAINING SETS UP. SOME OF THE STRONGER STORMS COULD PRODUCE SOME GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Houston radar (KHGX), 113 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
1 funnel cloud. Local standard time, as filed.
A funnel cloud was sighted near Shepherd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407511.